Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Charleston, SC

February 20, 2021

NWS Charleston, SC issued this small craft advisory at Feb 20, 2021, 3:16 PM EST. It took effect at Feb 21, 2021, 6:00 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2021, 3:16 PM EST (20:16 UTC)
In effect from
Feb 21, 2021, 6:00 AM EST
Expired
Feb 22, 2021, 1:41 PM EST
In force
32 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

052 
WHUS72 KCHS 202016
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
316 PM EST Sat Feb 20 2021

AMZ374-210430-
/O.NEW.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
316 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 11 PM EST
MONDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 6 AM Sunday to 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
11 follow-up statements
025 
WHUS72 KCHS 202313
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
613 PM EST Sat Feb 20 2021

AMZ374-210715-
/O.CON.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
613 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
11 PM EST MONDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 6 AM Sunday to 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
096 
WHUS72 KCHS 210203
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
903 PM EST Sat Feb 20 2021

AMZ374-211015-
/O.CON.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
903 PM EST Sat Feb 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
11 PM EST MONDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 6 AM Sunday to 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
253 
WHUS72 KCHS 210825
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
325 AM EST Sun Feb 21 2021

AMZ374-211630-
/O.CON.KCHS.SC.Y.0017.210221T1100Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
325 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt, becoming
  southeast tonight. Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
115 
WHUS72 KCHS 211508
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1008 AM EST Sun Feb 21 2021

AMZ374-212315-
/O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1008 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
MONDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
057 
WHUS72 KCHS 211947
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
247 PM EST Sun Feb 21 2021

AMZ374-220400-
/O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
247 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  5 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
590 
WHUS72 KCHS 212219
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
519 PM EST Sun Feb 21 2021

AMZ330-220400-
/O.EXB.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/
Charleston Harbor-
519 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-220400-
/O.EXB.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
519 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-220400-
/O.EXB.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
519 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-220630-
/O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
519 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  5 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
141 
WHUS72 KCHS 220221
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
921 PM EST Sun Feb 21 2021

AMZ330-350-352-220330-
/O.CAN.KCHS.SC.Y.0017.000000T0000Z-210222T0400Z/
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
921 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ374-221030-
/O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
921 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
MONDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
472 
WHUS72 KCHS 220602
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
102 AM EST Mon Feb 22 2021

AMZ374-221415-
/O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
102 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Southeast winds 15 to 20 kt, becoming south today and
  then west tonight. Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
917 
WHUS72 KCHS 221136
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
636 AM EST Mon Feb 22 2021

AMZ374-221945-
/O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
636 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Southeast winds 15 to 20 kt, becoming south today and 
  then west tonight. Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
744 
WHUS72 KCHS 221426
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
926 AM EST Mon Feb 22 2021

AMZ374-222230-
/O.CON.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
926 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
963 
WHUS72 KCHS 221841
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
141 PM EST Mon Feb 22 2021

AMZ374-221945-
/O.CAN.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
141 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

AMZ330-222300-
/O.NEW.KCHS.SC.Y.0018.210222T1841Z-210222T2300Z/
Charleston Harbor-
141 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Charleston Harbor.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:25 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Feb 20, 12:25 PM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1225 PM EST Sat Feb 20 2021

.SYNOPSIS...
High pressure will build into the area through the weekend. A
cold front is forecasted to move through on Monday, followed by
a return of high pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
Rest of Today: Zonal flow will prevail aloft while high
pressure settles in from the central Appalachians across the
Southeast. Aside from some clouds near the coast, most areas
should expect to see abundant sunshine. Forecast low-level
thickness values support highs around 55 for KCHS so the
forecast features mid 50s across southeast South Carolina and
mid to upper 50s for southeast Georgia. based on the latest
surface observations and trends, these values remain on track.
This equates to highs roughly 10-12 degrees below normal for
2/20.

Tonight: High pressure will remain in control and the forecast
remains dry. Winds will decouple early in the evening and
excellent radiational cooling conditions will set up for much of
the night before low-level flow starts to increase late.
Forecast lows are around 30 inland, ranging to the mid to upper
30s along the coast.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday: Cool, dry high pressure will continue to build in from
the north during the day. Expect a rather quiet day with sunny
skies. By Sunday evening, a trough begins to develop offshore
the southeast Georgia coast. Cloud cover is expected to increase
through the night as the trough gradually moves north. Isolated
showers will likely develop offshore then push toward the
southeast Georgia coast and continue to spread north and inland.
Showers could reach land as early as the pre-dawn hours mainly
over the SE GA coast, depending on how well-defined the coastal
trough becomes. QPF values through Sunday night should only be a
few hundredths of inch with any considerable moisture yet to
move in; noted by PWATs around 1/2". Temperatures are expected
to remain slightly below normal despite sunny skies, with highs
in the mid to upper 50s. The increase in cloud coverage Sunday
night will keep minimum temperatures in the mid to upper 40s
across southeast Georgia. The interior counties in southeast
South Carolina will be a few degrees cooler considering
radiational cooling will occur for a longer period of time
before low clouds begin to blanket the entire forecast area.

Monday: Surface low pressure over the Tennessee Valley will
push a cold front toward the area from the west, while its
associated warm front drops southward and drapes over northern
GA and SC. Showers are possible early morning mainly along the
coastal areas initially, due to a weak coastal trough in place.
Precip coverage will increase through the day as isentropic
ascent strengthens, and as showers spread in from the west ahead
of the front. Upper-level divergence in the right entrance
region of a 250mb jet over the Carolinas could cause moderate
intensity and numerous showers to develop especially over the
Charleston Tri-County region considering the role of multiple
forcing mechanisms at play. High temperatures on Monday will
reach the mid to upper 60s with decent WAA occurring during the
day. However, low temps will drop to the upper 30s to mid 40s as
cooler air moves in overnight behind passage of the front.

Tuesday: High pressure will build into the area behind the
front, along with the return of drier air and sunny skies. Weak
CAA in the morning will subside and give way to warming
throughout the day with the presence of downsloping winds.
Temperatures will likely be slow to rise in the morning even
with full insolation; however, highs should reach the low 60s.
Minimum temps will range from the upper 30s to the mid 40s along
the coast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure will prevail through Thursday. Cloud cover will
be minimal each day and plenty of sunshine is expected. A weak
cold front will approach the area Friday with showers developing
along and ahead of the front, affecting the region Friday into
Saturday. Temperatures are expected to adjust to near
climatological norms during the week with highs in the 60s/low
70s and lows in the 40s/low 50s for most of the forecast area.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
18Z TAFs:

CHS: VFR.

SAV: An area of stratus is just to the east of the airport.
Satellite imagery indicates the thickest stratus should miss
the airport, with mostly SCT ceilings for the next 2-3 hours.
For this reason, we're maintaining VFR.

Extended Aviation Outlook: VFR will prevail through Sunday. A
cold front will approach from the west Monday with the potential
for flight restrictions within showers and/or low ceilings late
Sunday through Monday night. VFR conditions should prevail
thereafter.

&&

.MARINE...
Today through tonight: High pressure will drive the flow
pattern across the local waters through the period. Winds today
will be north to north-northeast and will generally top out
around 15 knots. Late tonight, winds will turn more
northeasterly, and we could see 15-20 knots across the
Charleston County waters and the outer Georgia waters. Seas are
expected to average 2-4 feet out to 20 nm and 4-5 feet beyond.

High pressure will continue to expand over the area through the
weekend, allowing northeast winds to gradually veer out of the
east then southwest. A cold front is expected to pass over the
marine waters Monday evening. Increasing southwesterly winds
around 15-20 kt with gusts near 25 kt and building seas ahead of
the front could warrant the need for Small Craft Advisories in
some portions of the waters, mainly the Georgia waters from 20nm
to 60nm for up to 6 ft seas. Marine conditions are expected to
improve Tuesday afternoon and prevail.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...
MARINE...
Hazardous weather outlook, Feb 20, 3:29 AM EST, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
329 AM EST Sat Feb 20 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-210830-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
329 AM EST Sat Feb 20 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.